Oklahoma, 2013

Hail and Damaging Winds in Oklahoma, March 30 to 31, 2013

March 30 to 31, 2013 · NWS OUN · 43 events in 16 counties and zones

A warm and seasonably moist airmass was in place ahead of a weak cold front stretching from western to northern Oklahoma during the afternoon. During the late afternoon, several supercells developed and moved east-southeast from near Lawton to east of Oklahoma City.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.2 million
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A warm and seasonably moist airmass was in place ahead of a weak cold front stretching from western to northern Oklahoma during the afternoon. During the late afternoon, several supercells developed and moved east-southeast from near Lawton to east of Oklahoma City. These storms dissipated by late evening following the loss of daytime heating.

A second round of thunderstorms rapidly developed during the early morning hours of the 31st along the cold front as it moved into central Oklahoma. Numerous hail and wind reports were received from the Oklahoma City area south and east toward Ardmore and Ada. Extensive hail damage occurred in central Oklahoma, with estimated damages totaling $2 million around the Norman, OK area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 2:51 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 30, 2:51 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT SAT MAR 30 2013

.DISCUSSION...
CURRENTLY...TEMPS HAVE INCREASED STEADILY THROUGH THIS MORNING AND
AFTERNOON...SCT TO BKN LOW TO MID STRATUS DECK CONTINUES TO HOLD ON
EAST OF A LINE FROM PONCA CITY TO OKC TO LAWTON. CURRENT SURFACE
ANALYSIS REVEALS A FEW VARIOUS WINDS SHIFT LINES/BOUNDARIES LEFT
OVER FROM THIS MORNINGS CONVECTION ACROSS EASTERN AND CENTRAL
OKLAHOMA. WHILE A SURFACE PRESSURE TROUGH CONTINUES TO RESIDE ACROSS
THE REGION FROM A WEAK AREA OF LOW PRESSURE JUST EAST OF THE
CAPROCK NORTHWEST INTO SOUTHWESTERN IOWA. WHILE A COLD FRONT
REMAINS WELL NORTH OF THE SOUTHERN PLAINS...FROM CENTRAL COLORADO
TO SOUTHEASTERN NEBRASKA.

SYNOPTICALLY...A REX BLOCK OVER THE NORTHEASTERN PAC WILL CONTINUE
TO PROGRESS SLOWLY EASTWARD THROUGH THIS EVENING. SPLIT WESTERLY
FLOW WILL CONTINUE TO CONVERGE ACROSS THE INTER-MOUNTAIN
WEST/CENTRAL ROCKIES. IN RESPONSE...THIS WILL INFLUENCE A WEAK
500MB SHORTWAVE TROUGH TO MOVE SOUTH/SOUTHEASTWARD THROUGH THE
CENTRAL PLAINS...TRANSVERSING THE BASE OF THE LARGER 500MB TROUGH
DIGGING SOUTH OF THE HUDSON BAY INTO THE NORTHERN GREAT LAKES. AS
THE SHORTWAVE DROPS SOUTH...IT WILL BRING THE SFC FRONT WITH
IT...RESULTING IN INCREASED SHOWER AND THUNDERSTORM CHANCES ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS STARTING TONIGHT THROUGH MID DAY
SUNDAY.

TONIGHT...
TIMING OF CONVECTIVE ONSET CONTINUES TO BE A CHALLENGE. CURRENTLY
THINKING SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER DARK...AS
THE FRONT ENTERS THE REGION AND FINALLY PROVIDES A DECENT SOURCE
OF LIFT. NAM BUFR SOUNDINGS CONTINUE TO INDICATE A 950-850MB EML
SPREAD FROM SOUTHERN KANSAS TO NORTHERN TEXAS. WITH CONTINUED
SURFACE HEATING FROM KSPS TO KOKC THROUGH THE LATE AFTERNOON
HOURS...WILL LIKELY CONTINUE TO SEE A WEAKENING OF THE EML.
MOISTURE WISE...SURFACE DEW POINTS REMAIN SEASONABLE...FROM THE
MID TO UPPER 50S ACROSS THE REGION. THIS WILL BODE WELL FOR
INSTABILITY...WITH MUCAPE IN THE 1000-500MB LEVEL TOPING 2000
J/KG LATER THIS EVENING FROM NORTHERN TEXAS INTO SOUTHERN
OKLAHOMA.

OVERALL...SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATE
TONIGHT...WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS FOCUSED
ALONG THE RED RIVER VALLEY REGION. SOUTHERN OKLAHOMA/NORTHERN TEXAS
LOOKS TO BENEFIT THE MOST FROM THE IMPACT OF THE FRONT...WHERE IT
APPEARS THE INCREASED PRESSURE GRADIENT AND WIND SHIFT LINE WILL
DEVELOP WITH THE ARRIVAL OF THE FRONT THROUGH 31/06Z.

SEVERE POTENTIAL...DECENT THETA E ADVECTION ACROSS THE REGION WILL
RESULT IN SFC-600MB THETA E DIFFERENCES OF 10 TO 20 K...MORE THAN
ENOUGH FOR AN INCREASED SEVERE WIND THREAT. HOWEVER...HAIL WILL
CONTINUE TO BE THE PRIMARY THREAT...MODEST 0-6KM SHEAR OF 30 TO 40
KTS WILL COMBINE WITH DECENT CAPE IN THE -20 TO -30 C RANGE...AS
INDICATED BY BUFR SOUNDINGS ACROSS WESTERN NORTH TEXAS AND SOUTHERN
OK. LARGE..DAMAGING HAIL CAN BE ANTICIPATED WITH THE STRONGEST
STORMS.

CONVECTION IS EXPECTED TO CONTINUE THROUGH SUNDAY MORNING...BEFORE
SCATTERED SHOWERS AND THUNDERSTORMS FINALLY EXIT ACROSS NORTHEASTERN
TEXAS THROUGH NOON. AFTER WHICH...SFC HIGH PRESSURE WILL SPREAD
ACROSS THE PLAINS...OFFERING A COOL DOWN AND A LULL IN PRECIP
CHANCES.

START OF THE WORK WEEK...
WITH THE EASTERN PACIFIC BLOCK BREAKING DOWN...THE 500MB WAVE
OVER NORCAL WILL CONTINUE TO MOVE INLAND SUNDAY EVENING...MERGING
WITH THE NORTHERN STREAM OF UPPER LEVEL WESTERLIES ACROSS THE
INTERMOUNTAIN WEST THROUGH EARLY MONDAY MORNING. WITH THE
STRENGTHENING EASTERN TROUGH DIGGING SOUTH AND EAST OF HUDSON
BAY...A SLIGHT RIDGE AXIS WILL DEVELOP THROUGH THE
PANHANDLES/AHEAD OF THE FRONT RANGE SUNDAY NIGHT. WITH SURFACE
HIGH PRESSURE SLIDING SOUTHWARD ACROSS THE NORTHERN PLAINS
THROUGH MONDAY...THE SURFACE PRESSURE GRADIENT WILL
INCREASE...WITH A WEAK SURFACE LOW DEVELOPING ACROSS EASTERN NEW
MEXICO/FAR WEST TEXAS. THE ASSOCIATED FRONTAL BOUNDARY WILL THEN
DROP SOUTHWARD ACROSS THE SOUTHERN PLAINS THROUGH TUESDAY MORNING.
INCREASED PRECIP CHANCES ACROSS NORTHWESTERN OKLAHOMA MONDAY
MORNING...WHERE SUFFICIENT LIFT FROM THE FRONT LOOKS TO BE
MAINTAINED...AS INDICATED BY AN INCREASE IN THETA E ADVECTION AND
GRADIENT IN THE LOW TO MID LEVELS FROM SOUTHWESTERN KANSAS THROUGH
NORTH CENTRAL OKLAHOMA.

AS THE SFC LOW CONTINUES TO SINK SOUTHWARD...RAIN CHANCES WILL
GRADUALLY INCREASE ACROSS ACROSS THE SOUTHERN PLAINS FROM MONDAY
NIGHT THROUGH TUESDAY AS THE 500MB LOW MOVES SOUTHEASTWARD ACROSS
THE FOUR CORNERS. MID-RANGE GUIDANCE CONTINUES TO INDICATE CONTINUAL
PRECIP CHANCES THROUGH WEDNESDAY AS THE UPPER LOW CONTINUES TO
ADVANCE SOUTHEASTWARD...WITH THE TROUGH AXIS FROM SOUTHEASTERN
NEBRASKA THROUGH SOUTHWESTERN NEW MEXICO.

LONG RANGE GUIDANCE FROM THE GFS AND ECMWF BEGIN TO DIVERGE THROUGH
THURSDAY MORNING...WITH THE GFS THE QUICKER OF THE TWO WITH THE EXIT
AND INTENSITY OF THE UPPER LOW. OVERALL...UPPER LEVEL RIDGING WILL
BEGIN TO INCREASE ACROSS THE SOUTHWEST...WITH SURFACE HIGH PRESSURE
DEVELOPING ACROSS THE CENTRAL PLAINS THROUGH THE END OF THE WEEK.

KURTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  56  70  46  63 /  50  30   0  30
HOBART OK         56  70  47  64 /  60  20  10  40
WICHITA FALLS TX  60  73  52  73 /  60  40   0  20
GAGE OK           47  70  43  54 /  40  10  20  60
PONCA CITY OK     50  71  43  53 /  50  10   0  40
DURANT OK         59  72  52  72 /  70  70   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 30, 11:00 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT MAR 30 2013

OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT SAT MAR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM ARNETT TO MEDFORD.
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON INTO THE EVENING AND OVERNIGHT.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS
AFTERNOON THROUGH TONIGHT.

DISCUSSION...
MODERATE INSTABILITY WILL AGAIN BE IN PLACE ACROSS OKLAHOMA AND
NORTH TEXAS TODAY. SEVERAL WEAK WAVES IN THE FLOW ALOFT...ALONG
WITH SEVERAL BOUNDARIES AT THE SURFACE...WILL SUPPORT SOME
THUNDERSTORM DEVELOPMENT. AFTERNOON HEATING WILL ENHANCE THE
INSTABILITY...AND STORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON
OR EARLY EVENING. A WEAK COLD FRONT WILL MOVE SOUTHEAST THROUGH THE
AREA TODAY AND TONIGHT... AND LOW-LEVEL CONVERGENCE ALONG THIS FRONT
WILL HELP SUSTAIN STORM DEVELOPMENT INTO THE NIGHT. THE MAIN CONCERNS
WITH THESE STORMS WILL BE LARGE HAIL... ALTHOUGH STRONG WINDS WILL
ALSO BE POSSIBLE. THE RISK WILL DIMINISH FROM NORTHWEST TO SOUTHEAST
WITH TIME AS THE FRONT MOVES THROUGH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS CHANCES WILL PERSIST INTO SUNDAY. THUNDERSTORM
CHANCES WILL AGAIN DEVELOP MONDAY AND EARLY TUESDAY.

OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL DROP TO AROUND FREEZING IN NORTHERN OKLAHOMA TUESDAY
AND WEDNESDAY MORNINGS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY MARCH 31.

.26.

In the hours before

Special weather statement, Mar 30, 4:36 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT SAT MAR 30 2013

OKZ038-302300-
COMANCHE OK-
536 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE COUNTY
UNTIL 600 PM CDT...

AT 530 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
MEERS...MOVING NORTHEAST AT 15 MPH. THIS STORM IS OVER THE WICHITA
MOUNTAINS WILDLIFE REFUGE. HIKERS AND OTHERS IN THE REFUGE SHOULD
FIND A PLACE OF SHELTER.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3478 9883 3486 9870 3485 9852 3470 9842
      3461 9874
TIME...MOT...LOC 2230Z 243DEG 11KT 3474 9871

..SPEG.

The radar

The Altus AFB radar (KFDR), 48 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

37 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Comanche

When
March 30, 5:15 PM CST
Where
Comanche County, 3.16 mi ESE of Wichita Mtns Nwr Hq
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
34.710, -98.660

The hail was reported at Camp Doris in the Wichita Mountains Wildlife Refuge.

Hail, Comanche

When
March 30, 5:20 PM CST
Where
Comanche County, 0.57 mi E of Cache
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
34.630, -98.620

Hail, Comanche

When
March 30, 5:25 PM CST
Where
Comanche County, 1.49 mi NNW of Mt Scott
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.760, -98.540

Hail, Comanche

When
March 30, 5:30 PM CST
Where
Comanche County, 6.59 mi SE of Cache
Measured
1.25 in hail
Reported by
Public
Coordinates
34.570, -98.540

Hail fell near the intersection of Deyo Mission Rd. and SW Woodlawn Dr.

Hail, Comanche

When
March 30, 5:33 PM CST
Where
Comanche County, 0.57 mi E of Cache
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.630, -98.620

Hail, Comanche

When
March 30, 5:42 PM CST
Where
Comanche County, 1.71 mi E of Cache
Measured
2.3 in hail
Reported by
Trained Spotter
Coordinates
34.630, -98.600

Hail, Comanche

When
March 30, 6:01 PM CST
Where
Comanche County, 7.04 mi SE of Cache
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.560, -98.540

Hail, Comanche

When
March 30, 6:04 PM CST
Where
Comanche County, 7.47 mi SE of Cache
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.560, -98.530

Hail, Seminole

When
March 30, 6:12 PM CST
Where
Seminole County, 0.89 mi NE of Schoolton
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.400, -96.450

Hail, Comanche

When
March 30, 6:27 PM CST
Where
Comanche County, 2.76 mi S of Lake Ellsworth Dam
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.750, -98.370

Hail, Seminole

When
March 30, 6:30 PM CST
Where
Seminole County, 1.78 mi NE of Seminole
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.250, -96.660

The hail was measured at a private residence on Brandon Dr.

Hail, Cotton

When
March 30, 7:02 PM CST
Where
Cotton County, 1.33 mi ENE of Walters Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.380, -98.390

Hail, Seminole

When
March 30, 7:25 PM CST
Where
Seminole County, 0.89 mi SW of Wewoka
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
35.140, -96.500

Hail, Grady

When
March 30, 7:33 PM CST
Where
Grady County, 5.02 mi NW of Chickasha Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.140, -98.020

Hail, Hughes

When
March 30, 7:54 PM CST
Where
Hughes County, Holdenville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.080, -96.400

Hail, Grady

When
March 30, 8:00 PM CST
Where
Grady County, 2.91 mi WNW of Tabler
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.050, -97.870

Hail, Hughes

When
March 30, 8:43 PM CST
Where
Hughes County, 4.73 mi NNE of Gerty
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.900, -96.250

The hail lasted for about 10 minutes.

Hail, Atoka

When
March 30, 10:30 PM CST
Where
Atoka County, 2.82 mi NNW of Chockie
Measured
2.5 in hail
Property damage
$200,000
Reported by
Trained Spotter
Coordinates
34.620, -96.010

The hail damaged cars, and covered the ground for hours. Damages estimated.

Hail, Washita

When
March 31, 1:46 AM CST
Where
Washita County, 2.9 mi WNW of Canute
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.430, -99.330

Hail accumulated and drifted.

Thunderstorm Wind, Caddo

When
March 31, 2:20 AM CST
Where
Caddo County, Binger
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
35.310, -98.340

Branches were downed by the wind, with nickel size hail also reported.

Hail, Washita

When
March 31, 2:30 AM CST
Where
Washita County, 0.89 mi NE of Cordell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.300, -98.980

Hail, Oklahoma

When
March 31, 2:32 AM CST
Where
Oklahoma County, 1.49 mi NNW of Wheatland
Measured
1.5 in hail
Reported by
Public
Coordinates
35.420, -97.660

Hail, Cleveland

When
March 31, 2:52 AM CST
Where
Cleveland County, 2.36 mi WSW of (Oun)norman Westheimer Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
35.240, -97.510

Hail, Cleveland

When
March 31, 2:54 AM CST
Where
Cleveland County, Norman
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.220, -97.440

Hail, Cleveland

When
March 31, 2:55 AM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
Public
Coordinates
35.220, -97.440

The hail was reported at Northwest 36th and Main St.

Thunderstorm Wind, Cleveland

When
March 31, 2:55 AM CST
Where
Cleveland County, 0.69 mi S of (Oun)norman Westheimer Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
35.240, -97.470

The ASOS at Max Westheimer Airport in Norman measured a 59 mph wind gust.

Hail, Cleveland

When
March 31, 3:00 AM CST
Where
Cleveland County, 2.07 mi S of Noble
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.110, -97.390

Hail, Cleveland

When
March 31, 3:00 AM CST
Where
Cleveland County, 2.99 mi SSE of Norman
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.180, -97.420

The hail was measured at the NWS Forecast Office.

Hail, Cleveland

When
March 31, 3:00 AM CST
Where
Cleveland County, 2.36 mi SSW of Norman
Measured
1.75 in hail
Reported by
Public
Coordinates
35.190, -97.460

Hail, Cleveland

When
March 31, 3:00 AM CST
Where
Cleveland County, 1.83 mi WSW of Norman
Measured
2 in hail
Property damage
$2.0 million
Reported by
Public
Coordinates
35.210, -97.470

The hail was reported at Southwest 24th St. and Brooks St. Hail of this size was reported at several locations across southwest Norman, and resulted in extensive damage. Numerous vehicles were damaged and some 85 homes lost windows from blowing hail. Damages estimated based on media reports and number and type of damaged structures.

Hail, Cleveland

When
March 31, 3:00 AM CST
Where
Cleveland County, Norman
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.220, -97.440

The hail was reported at the intersection of Flood and Cruce St.

Thunderstorm Wind, Cleveland

When
March 31, 3:00 AM CST
Where
Cleveland County, 1.83 mi WSW of Norman
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.210, -97.470

Public reported a gust to 60 mph.

Hail, Cleveland

When
March 31, 3:05 AM CST
Where
Cleveland County, 0.89 mi SW of Norman
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.210, -97.450

Hail, Cleveland

When
March 31, 3:24 AM CST
Where
Cleveland County, 0.57 mi E of Noble
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.140, -97.380

Hail, McClain

When
March 31, 3:45 AM CST
Where
McClain County, 2.83 mi W of Wayne
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.920, -97.370

Hail, Pontotoc

When
March 31, 4:10 AM CST
Where
Pontotoc County, 1.38 mi N of Vanoss
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.780, -96.870

Thunderstorm Wind, Carter

When
March 31, 4:10 AM CST
Where
Carter County, 6.22 mi S of Dickson
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
34.100, -96.990

Tree limbs up to 4 in diameter snapped off.

Thunderstorm Wind, Atoka

When
March 31, 4:10 AM CST
Where
Atoka County, 4.56 mi E of Stringtown
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.470, -95.970

The public reported gusts to 60 mph.

Hail, Pontotoc

When
March 31, 4:30 AM CST
Where
Pontotoc County, 1.84 mi WNW of Roff
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.640, -96.870

Thunderstorm Wind, Murray

When
March 31, 4:30 AM CST
Where
Murray County, Sulphur
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.510, -96.970

Windows blown out and power lines down.

Hail, Carter

When
March 31, 4:57 AM CST
Where
Carter County, Ardmore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.170, -97.140

Hail, Marshall

When
March 31, 5:00 AM CST
Where
Marshall County, 7.94 mi NW of Oakland
Measured
1 in hail
Reported by
Public
Coordinates
34.170, -96.900

Hail, Johnston

When
March 31, 5:12 AM CST
Where
Johnston County, 1.38 mi N of Fillmore
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.290, -96.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434677, 434678, 434679, 434680, 434681, 434682, 434683, 434684, 434685, 434686, 434687, 434688, 434689, 434690, 434691, 434692, 434693, 434694, 434695, 434716, 434696, 434697, 434698, 434699, 434700, 434717, 434701, 434702, 434703, 434704, 434705, 434718, 434706, 434707, 434708, 434709, 434714, 434719, 434710, 434715, and more.